Arkansas, 2008Damaging Wind in Arkansas, May 27, 2008
May 27, 2008 · NWS SHV · 1 event in 1 county or zone
A mesoscale convective system which developed during the early morning hours of May 27th across central Oklahoma moved southeast during the morning and produced widespread wind damage across northeast Texas, southwest Arkansas and northwest Louisiana. The atmosphere ahead of the complex was very unstable with moisture advection helping to feed the system as it moved southeast out of Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective system which developed during the early morning hours of May 27th across central Oklahoma moved southeast during the morning and produced widespread wind damage across northeast Texas, southwest Arkansas and northwest Louisiana. The atmosphere ahead of the complex was very unstable with moisture advection helping to feed the system as it moved southeast out of Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 27, 12:14 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, May 27, 12:14 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
114 PM CDT TUE MAY 27 2008
.DISCUSSION...
UPDATED FOR SVR TSTM WATCH 379 AND TO ADJUST TEMPS AND POPS AGAIN
AS NEEDED FIRST PERIOD. /17/
&&
.PREV DISCUSSION... /ISSUED 1056 AM CDT TUE MAY 27 2008/
DISCUSSION...
MCS REQUIRING FIRST PERIOD UPDATES TO MAX TEMPS...WINDS...POPS...
DEWPOINTS ETC TODAY. SOUTHWARD PROGRESS OF SYSTEM MAY MAKE PRECIP
LIKELY DOWN TO I 20 OF NE TX THIS AFTERNOON. ADDED POPS TO CENTRAL
LA AS WELL FOR THE AFTERNOON...AND BUMPED UP SHV TO 40 PERCENT.
EXPECT WINDS WHICH ARE CURRENTLY NELY OVER OUR NW PORTION OF
CA...WILL VEER BACK AROUND TO SOUTHERLY BY LATE AFTERNOON. /17/
AVIATION...
MCS CONTINUES TO DROP SOUTHWARD INTO N TX SLOWLY FORCING AN OUTFLOW
BOUNDARY INTO I-30 CORRIDOR. MOST OF THE HEAVY...ACTIVE PART OF
THIS FEATURE CONTINUES TO MOVE TOWARD KTYR/KGGG. ADDED COVERAGE
WILL LIKELY DEVELOP ALONG THE OUTFLOW INTO KTXK AND PERHAPS EVEN
KSHV AS HEATING BUILDS LATE AM/EARLY PM. EXPECT THE USUAL MVFR/IFR
CONDITIONS TO ACCOMPANY HEAVY DOWNPOURS...BUT ELSEWHERE CIGS ARE
LIFTING AND THINNING. SFC WINDS WILL CONTINUE S OR SW AROUND 10 KTS
EVEN BEHIND THE BOUNDARY AS THE WEAK COOL FRONT REMAINS OVER KANSAS
ATTM. THE FRONT IS TIGHT ON THE EASTERN SIDE OF THE UPPER RIDGE AND
IS TAKING ON A BACK DOOR POSTURE...BUT WE CAN EXPECT ANOTHER
NOCTURNAL MCS WHICH SHOULD HELP DROP IN A BRIEF NORTHERLY FLOW LATE
TOMORROW ALONG THE I-20 CORRIDOR. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 74 86 70 / 70 30 50 30
MLU 91 72 85 67 / 50 20 50 30
DEQ 76 67 84 65 / 60 60 50 20
TXK 79 70 84 69 / 70 40 50 20
ELD 85 69 84 66 / 70 40 50 20
TYR 83 73 87 69 / 70 30 50 30
GGG 86 73 87 68 / 70 30 50 30
LFK 90 73 91 68 / 50 10 50 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
17
Hazardous weather outlook, May 27, 11:00 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 27 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE FOUR STATE
AREA THIS AFTERNOON AND EVENING...AS A THUNDERSTORM COMPLEX WILL
MOVE SOUTHEASTWARD THROUGH THE AREA. THE THUNDERSTORMS WILL HAVE THE
CAPABILITY TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS AS WELL AS
LOCALLY HEAVY RAINFALL AMOUNTS THROUGH THE DAY INTO THE OVERNIGHT
HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SHOWERS AND THUNDERSTORMS WILL LIKELY BE ONGOING NORTH OF THE
INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTH CENTRAL
LOUISIANA DURING THE PREDAWN HOURS WEDNESDAY MORNING. THIS ACTIVITY
WILL GRADUALLY SHIFT FURTHER SOUTH AND EAST DURING THE DAY MONDAY AS
A COLD FRONT TRIES TO ENTER THE REGION FROM THE NORTH. THUNDERSTORMS
ON WEDNESDAY COULD POSSIBLY PRODUCE STRONG AND DAMAGING WIND GUSTS
ALONG WITH LOCALLY HEAVY RAINFALL. THE THUNDERSTORM ACTIVITY SHOULD
BEGIN TO DECREASE IN AREAL COVERAGE AND INTENSITY BY WEDNESDAY
EVENING.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION MAY BE NEEDED TODAY THROUGH TONIGHT.
17
In the hours before
Local storm report, May 27, 10:11 AM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 AM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 13 N DIERKS 34.31N 94.02W
05/26/2008 HOWARD AR EMERGENCY MNGR
A FEW LARGE LIMBS AND ONE SMALL TREE DOWN IN ATHENS.
&&
17Local storm report, May 27, 11:49 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1249 PM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM TSTM WND DMG 1 N HUGHES SPRINGS 33.01N 94.63W
05/27/2008 CASS TX DEPT OF HIGHWAYS
TXDOT REPORTS TREES DOWN ON FM 161 ABOUT 1 MILE NORTH OF
HWY 11.
1146 AM TSTM WND DMG 1 E PITTSBURG 33.00N 94.95W
05/27/2008 CAMP TX DEPT OF HIGHWAYS
TREE DOWN TAKING A POWERLINE WITH IT.
&&
18Local storm report, May 27, 12:59 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 PM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG 6 N KILGORE 32.47N 94.87W
05/27/2008 GREGG TX DEPT OF HIGHWAYS
MULTIPLE TREES DOWN.
1255 PM TSTM WND DMG 6 E KILGORE 32.39N 94.77W
05/27/2008 GREGG TX DEPT OF HIGHWAYS
MULTIPLE TREES REPORTED DOWN.
&&
04Local storm report, May 27, 1:05 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG OVERTON 32.28N 94.97W
05/27/2008 RUSK TX UTILITY COMPANY
SWEPCO REPORTS POWER OUTAGES AS A RESULT OF TREES DOWN ON
POWERLINES IN NORTHERN RUSK COUNTY.
&&
04Local storm report, May 27, 1:24 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 PM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM TSTM WND DMG OMAHA 33.18N 94.74W
05/27/2008 MORRIS TX UTILITY COMPANY
REPORTED POWERLINES DOWN.
0120 PM TSTM WND DMG LINDEN 33.01N 94.36W
05/27/2008 CASS TX UTILITY COMPANY
REPORTED POWERLINES DOWN.
&&
04Thunderstorm Wind, Miller
- When
- May 27, 1:30 PM CST
- Where
- Miller County, 0.9 mi SW of Fouke
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.260, -93.890
A tree was downed onto a transformer resulting in power outages.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nevada, May 27, 20081 death · 2 injured · $5,000 · 0.25 in hail · 1 event
- Heat in North Carolina, May 27, 20081 death · 1 event
- Flash Flood and Hail in Texas, May 27 to 28, 2008$510,000 · 1.75 in hail · 19 events
- Flash Flood in Connecticut, May 27, 2008$600,000 · 1 event
- Hail and Damaging Winds in Oklahoma, May 27, 2008$78,000 · 1.75 in hail · 16 events
- Tornado and Flash Flooding in Indiana, May 27, 2008$84,000 · EF0 · 12 events
- Flash Flooding and Damaging Winds in Texas, May 27, 2008$102,000 · 50 kt wind · 7 events
- Tornadoes and Flash Flood in Texas, May 27, 2008$40,000 · EF0 · 17 events
- Flood and Damaging Winds in Massachusetts, May 27, 20082 injured · $20,000 · 52 kt wind · 13 events
- Damaging Winds in Texas, May 27, 2008$40,000 · 54 kt wind · 8 events
- Damaging Winds in Louisiana, May 27 to 28, 2008$50,000 · 70 kt wind · 2 events
- Frost and Freeze in Minnesota, May 27, 200819 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103593.